I got some steroids to help with my edema in the brain. The swelling around
causes the headaches, sight loss and hearing loss , plus ringing in the ears.
This drug is wicked.. I can barely eat anything without getting ill.
Side effect If dexamethasone is given orally or by injection (parenteral) over a period of more than a few days, side-effects common to systemic glucocorticoids may occur. These may include:
- Stomach upset, increased sensitivity to stomach acid to the point of ulceration of esophagus, stomach, and duodenum
- Increased appetite leading to significant weight gain
- A latent diabetes mellitus often becomes manifest. Glucose intolerance is worsened in patients with preexisting diabetes.
- Immunsuppressant action, particularly if given together with other immunosuppressants such as ciclosporine. Bacterial, viral, and fungal disease may progress more easily and can become life-threatening. Fever as a warning symptom is often suppressed.
- Psychiatric disturbances, including personality changes, irritability, euphoria, mania
- Osteoporosis under long term treatment, pathologic fractures (e.g., hip)
- Muscle atrophy, negative protein balance (catabolism)
- Elevated liver enzymes, fatty liver degeneration (usually reversible)
- Cushingoid (syndrome resembling hyperactive adrenal cortex with increase in adiposity, hypertension, bone demineralization, etc.)
- Depression of the adrenal gland is usually seen, if more than 1.5 mg daily are given for more than three weeks to a month.
- Hypertension, fluid and sodium retention, edema, worsening of heart insufficiency (due to mineral corticoid activity)
- Dependence with withdrawal syndrome is frequently seen.
- Increased intraocular pressure, certain types of glaucoma, cataract (serious clouding of eye lenses)
- Dermatologic: Acne, allergic dermatitis, dry scaly skin, ecchymoses and petechiae, erythema, impaired wound-healing, increased sweating, rash, striae, suppression of reactions to skin tests, thin fragile skin, thinning scalp hair, urticaria.
- Allergic reactions (though infrequently): Anaphylactoid reaction, anaphylaxis, angioedema.
Other side-effects have been noted, and should cause concern if they are more than mild.
The short time treatment for allergic reaction, shock, and diagnostic purposes usually does not cause serious side effects.
I can't take this drug anymore. My stomach feels like acid is eating me up and I'd rather have
a headache for now than all the side effects.
It's strong and addicting and I am done with it. To me the treatment is worse than the
disease.. Ugly drug.
O, Sweet Annee.....my prayers and thoughts are with you...always. I so wish I could help....but only with my prayers can I do that. You, above all, know how powerful prayer is.ReplyDelete
Just wanted to let you know that my thoughts and prayers are with you today and always too!ReplyDelete
I'm so sorry. You remain in my prayers, Deena. May you get some rest and relief this weekend.ReplyDelete
continuing to hold you in my prayers dear one, may the headaches stop without the use of that horrid drug!ReplyDelete
God will walk you through this latest hurdle...take His hand and close your eyes...I am praying continually for your comfort...my goodness that drug is wicked!!!ReplyDelete
I hope you can endure the pain without it...
Please know that you are in prayer and just hold onto God's ever outstretched hands....sue blackReplyDelete
Deena, hang in there. I know what the side effects are as I was on that drug through my chemo.xxxReplyDelete
continuing to lift you in prayer my dear.ReplyDelete
Praying God wraps His comforting arms around you, kisses you and heals you. Please, please let me know if there is anything I can do. I am only a short walk away.ReplyDelete
So sorry you are suffering with this. I have been on this for months. My side effect...weight gain - of course!ReplyDelete
So sorry to hear about this . . . I'm praying and will pray harder for that edema to go away on its own . . .ReplyDelete
Hi,You know what is best and if you think you should stop the medicine, then stop it and talk to your doctor. I wonder if there is anything else they can give you?ReplyDelete
I have often heard patients say that the treatment/drugs are worse than the disease. I'm sure you will let your doctor know you are stopping it. I do hope something can be done to relieve your edema, and you can get back to normal very soon! We are all pulling for you Deena!ReplyDelete
Dear Deena sending lots of love your wayReplyDelete
Deena, I am still saying the Novena for you to St. Peregrine. I wish I could do or say more to help you. But I will keep you in my prayers always. May the angels wrap their wings gently around you and keep you safe. God Bless PauletteReplyDelete
Praying for you right now. I don't blame you for stopping the steroids in the slightest, and I think you're making the right decision.ReplyDelete
keeping you in thoughts and prayers, dear deena....so sorry you are going through this....my mom felt the same way sometimes just wanting to deal with the disease because the medications were so bad....love to you!ReplyDelete
Dear Deena, You are a warrior and I am keeping you close in thought and prayer. I've asked my special angels in heaven to ease your pain and make you strong and healthy once again.ReplyDelete
Blessings to you sweet lady!
Hoping you are feeling much better since stopping that nasty drug. Only you know how you feel and what is best for you. We pray for you daily and send loving hugs as always.ReplyDelete
As I look out at our snow, and the beautiful birds, I'm thinking of you in the singing woods dear Deena.
Mary - ACROSS THE POND
I'm so sorry you're feeling bad and you will be in my prayers. Healing thoughts and prayers going out to you. Hugs!ReplyDelete
Oh goodness Deena. I had no idea that medicine had all those side effects. Bless your heart. You remain in my prayers as well...ReplyDelete
I'm thinking of you....
I'm so sorry you have to go through this ... thinking of you.ReplyDelete